Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Global existence for energy critical waves in $ 3$-d domains

Authors: Nicolas Burq, Gilles Lebeau and Fabrice Planchon
Journal: J. Amer. Math. Soc. 21 (2008), 831-845
MSC (2000): Primary 35L05, 35L70
Published electronically: January 31, 2008
MathSciNet review: 2393429
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the defocusing quintic wave equation, with Dirichlet boundary conditions, is globally well posed on $ H^1_0(\Omega) \times L^2( \Omega)$ for any smooth (compact) domain $ \Omega \subset \mathbb{R}^3$. The main ingredient in the proof is an $ L^5$ spectral projector estimate, obtained recently by Smith and Sogge, combined with a precise study of the boundary value problem.

References [Enhancements On Off] (What's this?)

  • 1. Ramona Anton.
    Strichartz inequalities for lipschitz metrics on manifolds and nonlinear Schrödinger equation on domains, 2005.
    Preprint, arXiv:math.AP/0512639.
  • 2. Nicolas Burq, Patrick Gérard, and Nikolay Tzvetkov.
    Strichartz inequalities and the nonlinear Schrödinger equation on compact manifolds.
    Amer. J. Math., 126(3):569-605, 2004. MR 2058384 (2005h:58036)
  • 3. Jacques Chazarain and Alain Piriou.
    Introduction à la théorie des équations aux dérivées partielles linéaires.
    Gauthier Vilars, 1970. MR 0598467 (82i:35001)
  • 4. Jacques Chazarain and Alain Piriou.
    Introduction to the theory of linear partial differential equations.
    Studies in Mathematics and its Applications 14, Amsterdam, 1982. MR 678605 (83j:35001)
  • 5. Michael Christ and Alexander Kiselev.
    Maximal functions associated to filtrations.
    J. Funct. Anal., 179(2):409-425, 2001. MR 1809116 (2001i:47054)
  • 6. Manoussos G. Grillakis.
    Regularity and asymptotic behaviour of the wave equation with a critical nonlinearity.
    Ann. of Math. (2), 132(3):485-509, 1990. MR 1078267 (92c:35080)
  • 7. Sergiu Klainerman and Matei Machedon.
    Remark on Strichartz-type inequalities.
    Internat. Math. Res. Notices, (5):201-220, 1996.
    With appendices by Jean Bourgain and Daniel Tataru. MR 1383755 (97g:46037)
  • 8. Gilles Lebeau.
    Estimation de dispersion pour les ondes dans un convexe.
    In Journées ``Équations aux Dérivées Partielles'' (Evian, 2006), 2006.
  • 9. Gerd Mockenhaupt, Andreas Seeger, and Christopher D. Sogge.
    Local smoothing of Fourier integral operators and Carleson-Sjölin estimates.
    J. Amer. Math. Soc., 6(1):65-130, 1993. MR 1168960 (93h:58150)
  • 10. Jeffrey Rauch.
    I. The $ u\sp{5}$ Klein-Gordon equation. II. Anomalous singularities for semilinear wave equations.
    In Nonlinear partial differential equations and their applications. Collège de France Seminar, Vol. I (Paris, 1978/1979), volume 53 of Res. Notes in Math., pages 335-364. Pitman, Boston, Mass., 1981. MR 631403 (83a:35066)
  • 11. Jalal Shatah and Michael Struwe.
    Regularity results for nonlinear wave equations.
    Ann. of Math. (2), 138(3):503-518, 1993. MR 1247991 (95f:35164)
  • 12. Jalal Shatah and Michael Struwe.
    Well-posedness in the energy space for semilinear wave equations with critical growth.
    Internat. Math. Res. Notices, (7):303ff., approx. 7 pp. (electronic), 1994. MR 1283026 (95e:35132)
  • 13. Hart F. Smith and Christopher D. Sogge.
    On the critical semilinear wave equation outside convex obstacles.
    J. Amer. Math. Soc., 8(4):879-916, 1995. MR 1308407 (95m:35128)
  • 14. Hart F. Smith and Christopher D. Sogge.
    On the $ L^p$ norm of spectral clusters for compact manifolds with boundary, Acta Math., 198(1):107-153, 2007. MR 2316270
  • 15. Michael Struwe.
    Globally regular solutions to the $ u\sp 5$ Klein-Gordon equation.
    Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 15(3):495-513 (1989), 1988. MR 1015805 (90j:35142)
  • 16. Terence Tao.
    Local well-posedness of the Yang-Mills equation in the temporal gauge below the energy norm.
    J. Differential Equations, 189(2):366-382, 2003. MR 1964470 (2003m:58016)
  • 17. Daniel Tataru.
    Strichartz estimates for second order hyperbolic operators with nonsmooth coefficients. III.
    J. Amer. Math. Soc., 15(2):419-442 (electronic), 2002. MR 1887639 (2003a:35120)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 35L05, 35L70

Retrieve articles in all journals with MSC (2000): 35L05, 35L70

Additional Information

Nicolas Burq
Affiliation: Laboratoire de Mathématiques, Université Paris Sud, UMR 8628 du C.N.R.S., Bât 425, 91405 Orsay Cedex, France and Institut Universitaire de France

Gilles Lebeau
Affiliation: Laboratoire J.-A. Dieudonné, UMR 6621 du C.N.R.S, Université de Nice - Sophia Antipolis, Parc Valrose 06108 Nice Cedex 02, France and Institut Universitaire de France

Fabrice Planchon
Affiliation: Laboratoire Analyse, Géométrie & Applications, UMR 7539 du C.N.R.S, Institut Galilée, Université Paris 13, 99 avenue J.B. Clément, F-93430 Villetaneuse, France

Keywords: Wave equation, Dirichlet boundary conditions.
Received by editor(s): July 27, 2006
Published electronically: January 31, 2008
Additional Notes: The third author was partially supported by A.N.R. grant ONDE NON LIN
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society